ADVERTISEMENT

Q. I developed symptoms of autoimmunity after Hepatitis B vaccine. What to do?

Answered by
Dr. Shobhit Shah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 17, 2017 and last reviewed on: Jan 29, 2022

Hi doctor,

Before the vaccinations, I was in good health and optimal fitness level. The Hepatitis B vaccine caused me an unresolved encephalopathy and symptoms of autoimmunity. It caused flu-like symptoms, including malaise, sore throat, diffuse musculoskeletal pain, extreme exhaustion, numbness of both feet, abdominal pain, diffuse myalgias, arthralgias, and fatigue. I also had problems with cognition and concentration. The mild numbness I had in my hands after vaccination has spread, and I developed burning, lancinating pains in my arms and legs. It is painful to even wear shoes. I feel electric shocks in my arms and legs, and heaviness in my arms and legs got worse. I feel as if I have the flu every day, and all my muscles hurt. I am dizzy and light-headed.

I have intermittent problems with numbness and tingling in my arms and legs, clumsiness in my right hand, trouble running, painful jerking of my right arm, and a low energy level. Overwhelming exhaustion that rest does not improve. I also have short-term memory loss, difficulty with attention span, low-grade fever, and rapid heart rate. The shoulder pain inhibits my ability to do chores and to groom myself. Afterward, I started to struggle with dressing and lifting my arm. The shoulder pain onset was gradual, and I have body aches, frequent muscle tension, severe muscle weakness, muscle spasms, and soreness across my shoulders. I feel less coordinated, and have pain under my left arm, severe frontal and parietal headaches, and nausea. I feel weak from shoulder to the elbow of my vaccinated arm, sweats, chills, joint aches, and stiffness. There are some unusual pains down the sides of my fingers, and inconsistent tremor of my right hand greater than my left. I also have vertigo, abnormal involuntary movements, memory loss, weakness in my left arm and left leg, and an inability to exercise. I get very ill when I try to exercise.

According to my doctor, molecular mimicry is a potential mechanism for these adverse events. In such cases, a vaccine specifically activates cross-reactive T cells or antibodies that initiate a process, which ultimately injures the host’s nerve tissues. My GP said it is to do with 'nerves' and he referred me to a neurologist. The list of investigations that would prove worthwhile is deltoid muscle biopsy, plasma creatine kinase levels, MRI shoulder, EKG, nerve conduction studies, and brain perfusion scan. Should I order any more tests?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • Most likely it is acute polyneuropathy. It is important to find the cause because treatment is based on it.
  • Get an MRI of the spine and brain.
  • Nerve conduction velocity of all four limbs.
  • Meanwhile, you try taking tablet Neurobion Forte (Multivitamin), twice a day. Consult your specialist doctor, discuss with him or her and start taking medicine after their consent.
  • Is there any history of lead exposure or any pesticide exposure? What is your profession?

Revert with more information to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have a low grade burning sensation in the right thigh near groin. Why?

Coming to this point, I would recommend performing nerve conduction studies to investigate for neuropathy ...   Read full

Kindly explain whether MRI brain and CSF studies show any relation to NPH.

.. findings in the report and the images are matching and acceptable (attachment removed to protect patient identity). The term NPH is usually applied in cases where there is abnormal CSF hyperdynamic circulation with gait problems or without gait pr...   Read full

I feel lethargic and sleepy after lunch. Will taking multivitamins help?

.. treatment are you on? Drugs prescribed for epilepsy as well as OCD (obsessive compulsive disorder) can cause sedation. If it is not due to the drugs, you can try changing your meal schedule. It is normal for everyone to feel sleepy after a heav...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.